Alert archive / Georgia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 55, NWS Tallahassee, FL

June 2, 2018Decatur County, Grady County, Seminole County, Georgia; Gadsden County, Leon County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 2, 2018, 6:53 PM EDT for Decatur County, Grady County, Seminole County, Georgia; Gadsden County, Leon County, Florida. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2018, 6:53 PM EDT (22:53 UTC)
Expired
Jun 2, 2018, 7:30 PM EDT
In force
37 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Gadsden County, FL, Leon County, FL, Decatur County, GA, Grady County, GA, Seminole County, GA

The radar

The Tallahassee radar (KTLH), 31 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 6:54 PM EDTTSTM WND DMGFaceville, GATREE REPORTED DOWN ON QUINCY HWY AND BETTSTOWN RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 1:19 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.9 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2018-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1581 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2018-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1581 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
526 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

097 
WUUS52 KTAE 022253
SVRTAE
FLC039-073-GAC087-131-253-022330-
/O.NEW.KTAE.SV.W.0055.180602T2253Z-180602T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
653 PM EDT SAT JUN 2 2018

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Gadsden County in Big Bend of Florida...
  Central Leon County in Big Bend of Florida...
  Southern Decatur County in southwestern Georgia...
  Southwestern Grady County in southwestern Georgia...
  Southeastern Seminole County in southwestern Georgia...

* Until 730 PM EDT.

* At 653 PM EDT, a severe thunderstorm was located 9 miles south of
  Bainbridge, moving southeast at 55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Quincy, Midway, Havana, Bainbridge, Tallahassee, Greensboro,
  Gretna, Attapulgus, Climax, Freemont, Littman, Juniper, Douglas
  City, Darsey, Florence, Scotland, Jamieson, Recovery, Laingkat and
  Calvary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3036 8469 3037 8468 3037 8467 3038 8467
      3039 8465 3039 8468 3042 8468 3042 8471
      3046 8471 3046 8473 3079 8486 3093 8446
      3058 8414 3032 8467
TIME...MOT...LOC 2253Z 315DEG 49KT 3077 8457 

HAIL...<.75IN
WIND...60MPH
 
$$

ADL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:34 PM EDT, 3 hours 19 minutes earlier.

Area forecast discussion, Jun 2, 3:34 PM EDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
334 PM EDT Sat Jun 2 2018

.NEAR TERM [Through Tonight]...

Active weather will continue into the this evening as a line of
convection pushes east across the forecast area. Some of the storms
today have the potential to be strong to severe, and as such SPC has
placed the majority of the forecast area in a Severe Storm Watch
through 8 PM. Activity should be diminishing or have already pushed
east out of the forecast area around that time. There is some
potential for patchy fog late tonight depending on how things play
out, but right now there is not enough confidence to add anything to
the forecast.

.SHORT TERM [Sunday Through Monday Night]...

A cold front will approach and push through the local area on the
backside of the upper level trough Sunday through Sunday night.
Ahead of the front, the airmass will be very warm and moist so
look for another day with scattered to possibly numerous thunderstorms.
We will begin to dry out on Monday but temperatures will still be
near to above normal. With the dry airmass in place we will see
cooler temps Monday night. Highs will be in the mid 90s Sunday and
the upper 80s to lower 90s Monday. Lows Sunday night will be in
the lower to mid 70s cooling to the mid to upper 60s Monday
night.

.LONG TERM [Tuesday Through Saturday]...

Upper level troughing will prevail until a ridge builds in on
Friday. At the surface, weak high pressure will be in place until
a weak cold front approaches Wednesday into Thursday. POPs will
be 20 to 30 percent each afternoon after Tuesday. Lows will be in
the 60s or near 70. Highs will be near 90.

&&

.AVIATION [Through 18Z Sunday]...

Widespread TSRA/+TSRA near all terminal through this evening.
Conditions will deteriorate around these storms to IFR/LIFR with
strong gusty winds in the vicinity. Outside of storm influence
conditions will range from MVFR to VFR with WNW winds under 10
kts. There is also a slight possibility for some patchy fog late
tonight.

&&

.MARINE...

Winds will become offshore Sunday night through Monday night in
the wake of a cold front. Otherwise, west to southwest winds will
prevail through the remainder of the upcoming week. Winds are
expected to elevate to cautionary levels Sunday and Sunday night
associated with the front. Winds and seas will be low through the
remainder of the period.

&&

.FIRE WEATHER...

Red flag conditions are not expected through much of the next
week. Elevated chances for wetting rains will exist today and
again on Sunday before a drier pattern sets up for next week.

&&

.HYDROLOGY...

Most local rivers are steady or falling. Except for the
Withlacoochee River and the Suwannee River which are gradually
rising. The Apalachicola River at Blountstown has crested and is
gradually falling.

Scattered showers and thunderstorms are forecast this weekend. Then
a drier weather pattern will be in place next week. Forecast rain
totals are one inch or less over the next seven days.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  96  74  93  66 /  20  30  40  20   0
Panama City   77  88  75  87  71 /  20  30  30  10   0
Dothan        73  94  71  88  65 /  20  50  40   0   0
Albany        73  94  72  89  65 /  20  50  40   0   0
Valdosta      73  94  73  90  65 /  20  30  40  20   0
Cross City    75  91  76  89  69 /  30  30  30  40  10
Apalachicola  77  87  76  87  71 /  20  20  30  30   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
     for Coastal Bay-South Walton.

GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Humphreys
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Humphreys
MARINE...Barry
FIRE WEATHER...Harrigan
HYDROLOGY...Pullin

In the hours before

Special weather statement, Jun 2, 6:08 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
608 PM EDT SAT JUN 2 2018

FLZ011-013-016-026-GAZ155-022300-
Liberty FL-Gadsden FL-Calhoun FL-Jackson FL-Seminole GA-
608 PM EDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JACKSON AND NORTHEASTERN
CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...WEST CENTRAL
GADSDEN...NORTHWESTERN LIBERTY COUNTIES IN BIG BEND OF FLORIDA AND
SOUTHWESTERN SEMINOLE COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 700 PM
EDT/600 PM CDT/...

At 608 PM EDT/508 PM CDT/, Doppler radar was tracking a strong
thunderstorm 11 miles east of Marianna, moving southeast at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Blountstown, Marianna, Chattahoochee, Sneads, Bristol, Grand Ridge,
Altha, Rock Bluff, Clarksville, Ocheesee, Selman, Blue Spring, Union
City, Chipola, Henderson Mill, Lovedale, Kennys Mill, Dellwood, Star
and Alliance.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT/700 PM
CDT/ for the Panhandle of Florida...and southwestern Georgia.

LAT...LON 3078 8526 3095 8496 3047 8480 3038 8519
TIME...MOT...LOC 2208Z 326DEG 30KT 3083 8505

ADL
Special weather statement, Jun 2, 6:14 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
514 PM CDT SAT JUN 2 2018

FLZ008>013-022315-
Central Walton FL-Holmes FL-Inland Bay FL-Calhoun FL-Jackson FL-
Washington FL-
514 PM CDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON...
NORTHEASTERN BAY...NORTHWESTERN CALHOUN...CENTRAL HOLMES AND
WASHINGTON COUNTIES IN THE PANHANDLE OF FLORIDA UNTIL 615 PM CDT...

At 514 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bonifay, moving southeast at 25 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Vernon, Chipley, Bonifay, Bradford, Alford, Caryville, Wausau,
Westville, Moose Pond, Whitehead Crossroads, Fountain, Singer Road,
Camps Head, Holmes Valley, Gainer Spring, Porter Lake, Smyrna,
Bahoma, Compass Lake and Sylvania.

LAT...LON 3093 8570 3067 8524 3039 8519 3042 8567
      3070 8586 3070 8585 3073 8588
TIME...MOT...LOC 2214Z 315DEG 21KT 3071 8567

ADL
Special weather statement, Jun 2, 6:17 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
617 PM EDT SAT JUN 2 2018

ALZ067-GAZ120>123-142-144-022315-
Henry AL-Quitman GA-Randolph GA-Baker GA-Calhoun GA-Clay GA-Early GA-
617 PM EDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENRY COUNTY IN
SOUTHEASTERN ALABAMA...CLAY...SOUTHERN RANDOLPH...NORTHWESTERN
BAKER...CALHOUN...NORTHEASTERN EARLY AND SOUTHERN QUITMAN COUNTIES IN
SOUTHWESTERN GEORGIA UNTIL 715 PM EDT/615 PM CDT/...

At 617 PM EDT/517 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles northeast of Fort Gaines, moving southeast at 25
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Fort Gaines, Morgan, Cuthbert, Georgetown, Blakely, Edison,
Arlington, Leary, Douglasville, Bellville, Bluffton, Shorterville,
Wire Bridge, Iveys Mill, Parksville, Carnegie, Hayes, Watson
Crossroads, Scottsboro Crossroads and Ricks Place.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT/700 PM
CDT/ for southeastern Alabama...and southwestern Georgia.

LAT...LON 3177 8467 3140 8443 3131 8466 3141 8475
      3138 8495 3170 8531 3170 8522 3174 8520
      3177 8516 3177 8512 3178 8514 3183 8513
      3186 8514 3188 8513 3189 8513 3189 8512
TIME...MOT...LOC 2217Z 315DEG 21KT 3174 8496

ADL
Local storm report, Jun 2, 6:25 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
625 PM EDT SAT JUN 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     2 SSE BLAKELY           31.36N 84.92W
06/02/2018                   EARLY              GA   PUBLIC

            TREES REPORTED DOWN IN BLAKELY.

&&

RH
Special weather statement, Jun 2, 6:32 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
532 PM CDT SAT JUN 2 2018

ALZ068-FLZ007-009-022315-
Geneva AL-Holmes FL-North Walton FL-
532 PM CDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GENEVA AND HOLMES
COUNTIES UNTIL 615 PM CDT...

At 531 PM CDT, Doppler radar was tracking a strong thunderstorm near
Geneva, moving southeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Geneva, Samson, Ponce De Leon, Caryville, Esto, Westville, Coffee
Springs, Noma, Black, Chancellor, Kellys Crossroads, Cerrogordo,
Lytle, Darlington, Marl, Gritney, Arrant Settlement, Geneva Municipal
A/P, Holland Crossroads and Smith Crossroads.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southeastern Alabama...and the Panhandle of Florida.

LAT...LON 3104 8612 3120 8592 3120 8588 3095 8558
      3079 8580 3079 8582 3076 8583 3070 8592
      3070 8594
TIME...MOT...LOC 2231Z 326DEG 21KT 3104 8596

ADL
Special weather statement, Jun 2, 6:37 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
637 PM EDT SAT JUN 2 2018

FLZ016-GAZ156-157-022315-
Gadsden FL-Decatur GA-Grady GA-
637 PM EDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GADSDEN...
SOUTHEASTERN DECATUR AND SOUTHWESTERN GRADY COUNTIES UNTIL 715 PM
EDT...

At 636 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of West Bainbridge, or 7 miles southwest of
Bainbridge, moving southeast at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Quincy, Havana, Bainbridge, Attapulgus, Climax, Darsey, Concord,
Jamieson, Faceville, Laingkat, Calvary, Santa Clara, Fowlstown,
Amsterdam, Quincy Airport, Branchville, Hinson and Dogtown.

LAT...LON 3092 8445 3068 8427 3068 8430 3067 8431
      3056 8460 3083 8475
TIME...MOT...LOC 2236Z 315DEG 29KT 3083 8466

ADL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 11:22 AM EDTSpecial Weather StatementTAEBerrien, Tift38 min
Jun 2, 11:55 AM EDTSpecial Weather StatementTAEBerrien65 min
Jun 2, 12:11 PM EDTSpecial Weather StatementTAEClay, Quitman49 min
Jun 2, 12:17 PM EDTSpecial Weather StatementTAEDougherty43 min
Jun 2, 12:39 PM EDTSpecial Weather StatementTAEClay, Randolph51 min
Jun 2, 1:09 PM EDTSpecial Weather StatementTAECalhoun, Terrell51 min
Jun 2, 1:12 PM EDTSpecial Weather StatementTAEBaker, Mitchell48 min
Jun 2, 1:29 PM EDTSevere Thunderstorm WarningTAECalhoun, Dougherty, Lee, Terrell46 min
Jun 2, 1:42 PM EDTSpecial Weather StatementTAEBaker63 min
Jun 2, 1:55 PM EDTSpecial Weather StatementTAEThomas50 min
Jun 2, 2:03 PM EDTSpecial Weather StatementTAEDougherty, Worth42 min
Jun 2, 2:09 PM EDTSevere Thunderstorm WarningTAEBrooks, Colquitt, Cook, Thomas29 min
Jun 2, 2:21 PM EDTSevere Thunderstorm WarningTAEDecatur, Seminole19 min
Jun 2, 2:22 PM EDTSpecial Weather StatementTAEBen Hill, Berrien, Cook, Irwin, Lanier, Tift53 min
Jun 2, 2:28 PM EDTRiver Flood WarningTAEBrooks, Lowndes49 hr
Jun 2, 2:36 PM EDTSpecial Weather StatementTAEBrooks, Lowndes39 min
Jun 2, 2:41 PM EDTSevere Thunderstorm WarningTAEBerrien, Brooks, Cook, Lanier, Lowndes49 min
Jun 2, 3:16 PM EDTSpecial Weather StatementTAELowndes44 min
Jun 2, 3:26 PM EDTSevere Thunderstorm WarningTAELanier, Lowndes19 min
Jun 2, 5:18 PM EDTSpecial Weather StatementTAEEarly42 min
Jun 2, 5:24 PM EDTSevere Thunderstorm WarningTAEEarly51 min
Jun 2, 5:55 PM EDTSpecial Weather StatementTAEMiller, Seminole65 min
Jun 2, 6:04 PM EDTSevere Thunderstorm WarningTAEDecatur, Early, Miller, Seminole56 min
Jun 2, 6:17 PM EDTSpecial Weather StatementTAECalhoun, Clay, Randolph58 min
Jun 2, 6:22 PM EDTSevere Thunderstorm WarningTAEDecatur, Seminole38 min
Jun 2, 6:37 PM EDTSpecial Weather StatementTAEDecatur38 min
Jun 2, 7:07 PM EDTSpecial Weather StatementTAEGrady38 min
Jun 2, 10:35 AM EDTRip Current StatementTAEBay, Walton12 hr
Jun 2, 2:01 PM EDTSpecial Weather StatementTAEGadsden, Jackson59 min
Jun 2, 2:27 PM EDTSpecial Weather StatementTAEGadsden, Leon63 min
Jun 2, 2:51 PM EDTSevere Thunderstorm WarningTAEGadsden, Leon, Wakulla24 min
Jun 2, 3:08 PM EDTSpecial Weather StatementTAEJefferson67 min
Jun 2, 3:11 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon, Madison, Taylor49 min
Jun 2, 3:15 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon, Wakulla45 min
Jun 2, 3:34 PM EDTSpecial Weather StatementTAEWashington56 min
Jun 2, 3:37 PM EDTSevere Thunderstorm WarningTAEJefferson, Madison53 min
Jun 2, 3:47 PM EDTSevere Thunderstorm WarningTAEJefferson, Taylor58 min
Jun 2, 3:52 PM EDTSpecial Marine WarningTAE83 min
Jun 2, 4:08 PM EDTSevere Thunderstorm WarningTAELafayette, Madison, Taylor37 min
Jun 2, 4:21 PM EDTSevere Thunderstorm WarningTAELafayette, Taylor54 min
Jun 2, 4:24 PM EDTSpecial Weather StatementTAEWalton51 min
Jun 2, 4:37 PM EDTSpecial Marine WarningTAE68 min
Jun 2, 4:46 PM EDTSpecial Weather StatementTAEMadison29 min
Jun 2, 4:49 PM EDTSpecial Weather StatementTAEWalton41 min
Jun 2, 4:55 PM EDTSpecial Weather StatementTAEWashington50 min
Jun 2, 5:02 PM EDTSpecial Weather StatementTAEDixie58 min
Jun 2, 5:20 PM EDTSpecial Weather StatementTAEWalton55 min
Jun 2, 5:32 PM EDTSevere Thunderstorm WarningTAEHolmes, Walton, Washington43 min
Jun 2, 5:38 PM EDTSpecial Weather StatementTAEJackson67 min
Jun 2, 6:08 PM EDTSpecial Weather StatementTAEJackson52 min
Jun 2, 6:14 PM EDTSpecial Weather StatementTAEWashington61 min
Jun 2, 6:32 PM EDTSpecial Weather StatementTAEHolmes43 min
Jun 2, 7:27 PM EDTSpecial Weather StatementTAEGadsden, Leon33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2018Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.